MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON; LJE CATHETER, NEPHROSTOMY
Model Number G46033
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: purchasing.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or after the device investigation is complete.
 
Event or Problem Description
It was reported, during a mini percutaneous nephrolithotomy (pcnl) using a ultraxx nephrostomy balloon, the balloon was broken.Water was used to inflate the balloon to around 20atm, but the balloon broke after 20 seconds.Another new device was used to finished the procedure.No adverse effects have been reported due to the alleged malfunction.On 08oct2020, the manufacturer investigation of the returned device noted a tear in the balloon that would suggest the balloon ruptured during use.
 
Additional Manufacturer Narrative
Event summary it was reported, during a mini percutaneous nephrolithotomy (pcnl) using a ultraxx nephrostomy balloon, the balloon was broken.Water was used to inflate the balloon to around 20atm, but the balloon broke after 20 seconds.Another new device was used to finish the procedure.No adverse effects have been reported due to the alleged malfunction.Investigation - evaluation reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One open package containing an ultraxx nephrostomy balloon was returned for investigation.The balloon catheter and teflon sheath were in a used condition.Under magnification, a tear was visible in the balloon material.A document-based investigation evaluation was performed.One related nonconformance was recorded; the affected devices were scrapped and not replaced.One additional complaint was received from this product lot from the same user facility.All devices are leak tested during quality inspection.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which caution, ¿do not exceed the maximum rated burst pressure (listed on label) for this balloon device.¿ and, ¿do not pre-inflate the balloon.¿ the ifu also has instructions for proper balloon catheter introduction and proper use of the inflation device.Devices undergo quality inspections to visually examine each balloon for defects and leaks prior to distribution.Based on the available information, cook has concluded that a cause for the damage could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10754343
Report Number1820334-2020-01962
Device Sequence Number11047408
Product Code LJE
UDI-Device Identifier00827002460331
UDI-Public(01)00827002460331(17)220904(10)9990280X
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberG46033
Device Catalogue NumberUNB-6-15
Device Lot Number9990280X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MINI NEPHROSCOPE; MINI NEPHROSCOPE